I have fallen into a really dark place and am trying to make sense of what is going on inside me. If I don’t make sense at some point it is because my brain is not functioning very well.
About a month ago, while on a menopause support board, I read someone's comment about being on the same anti depressant that I’ve been on and how it had negatively affected them, besides major weight gain even though they hadn’t been eating more. It described me totally. So I followed over to this other board and was blown away by all the information. I read this to my husband and he said it described me to a T.
I read about side affects that I had been experiencing but doctors and pharmaceutical company’s don’t tell you about. I found out that I am not the only one that experienced feeling this way.
In reality this drug did nothing positive for me. I had to get off of it.
After talking with my husband, I decided to go off this drug. I called my doctor and his nurse told me that I shouldn’t go off of it and that maybe I needed a higher dose or an additional medication. Oh hell no.The thing is I wasn’t even depressed when I was put on this by my doctor. He was concerned that living in pain was wearing on me. No shit. But, I surely didn’t need this.
I was warned that the withdrawals from this drug can be pretty bad and that it takes awhile to get through. I started the process of slowly weaning off of it right away and last Wednesday took my last pill. Holy crap.It’s been a trip through hell.
These are just some of the withdrawal symptoms they warned me about…
CYMBALTA Withdrawal Symptoms May Include:
aggression, anxiety, balance issues , blurred vision , brain zaps, concentration impairment, constipation, crying spells, depersonalization, diarrhea, dizziness. electric shock sensations, fatigue, flatulence, flu-like symptoms, hallucinations, hostility, highly emotional, indigestion, irritability, impaired speech, insomnia, jumpy nerves, lack of coordination, lethargy, migraine headaches / increased headaches, nausea, nervousness, over-reacting to situations, paranoia, repetitive thoughts or songs, sensory & sleep disturbances, severe internal restlessness, stomach cramps, tremors, tinnitus (ear ringing or buzzing), tingling sensations, troubling thoughts, visual hallucinations / illusions, vivid dreams, speech visual changes, worsened depression, thoughts of suicide
Ever so slowly, as I weaned off, I felt a little sick here and there. I took my last pill last Wednesday night. Last Thursday night I was up most of night with horrible nightmares, night sweats that were worse then the menopause kind, and it felt like I was starting to get the stomach flu. I woke up Friday morning and it was like I had taken a direct flight to hell.
I’ve been experiencing all of those symptoms I listed above. I missed work on Friday and again today. This is like nothing I have ever experienced. I’ve been through drug treatment…doesn’t come close. I went through some pretty tough withdrawals when I was in the hospital going through a pain program and got off all the narcotics and other medicines the doctor had me on…and yet doesn’t come close to this.
Can I just say that I think Cymbalta is one of the most horrible drugs ever invented?
I am so angry that I was put on this. I am angry that so many other people have experienced this same living hell and yet it continues to be on the market. Why don’t doctors listen when we tell them how we are feeling?
I’m scared. I feel guilty. I’m scared about missing work and guilty about letting down my friend. I am scared that this will come between us. I am scared that I’m not going to get through this. I am scared because I don’t want to leave my home feeling like this. I don’t want anyone seeing me this way.
And yet, I feel so flipping lonely.
I keep saying I am sorry and I don’t even really know what I’m all sorry for.
I talked with a nurse today and she told me it takes a week for it to be out of my system and that once it is out of my system it will get worse for awhile. Worse? And that how I’m feeling is perfectly normal for coming off of Cymbalta. She also told me I could go back on it. No flipping way. This crap is evil and you couldn’t pay me to ever try another.
Trying to function as a mommy while going through this has been horrible. Thank God for a husband that has been %100 supportive and taking over. The little’s just think I’m in a lot of pain which is true I guess.
This is my life interrupted by a little pill and it’s absence.
Black is back. I feel black. I see black. My world has gone dark and I keep hanging on to see the light of day.
Please God, don’t let this darkness swallow me up.
I just want to feel like me again. I want to feel human. I want out of this black hole. This is my attempt to try not to drown in it.
I am going to try to record this journey the best I can so that when it is done, I plan on writing some letters to the pharmaceutical company that makes this crap.
I write here only because my husband has encouraged me to do so. I think he’s afraid too. Even though writing this has taken me all day, I hope I have the courage to push publish.
I am sorry for being such a downer. I am sorry that I haven’t been by to visit you.
I am sorry.